Doctor insights on:
I'm currently prescribed claravis (accutane) 80mg bid. My dermatologist says I can drink alcohol, but I have mix reviews. Can I drink alcohol accutane?
How much drinking??: According to drugs.Com interactions checker, alcohol and Isotretinoin have at least a moderate interaction, significant enough that they recommend against drinking on this drug, and warn that there may be increased side effects with the combination, including more reddening of the skin. Alcohol is generally not a good idea in people with severe acne anyway. One drink probably wouldn't hurt much. ...Read moreSee 1 more doctor answer
My dermatologist recommended Accutane for me without trying birth control yet. Acne gets worse during menstruation. Any thoughts or recommendations?
BCP help acne: You certainly do not want to get pregnant while on Accutane due to possible birth defects. Most bcp will help acne. Your derm may be uncomfortable prescribing it so please see your gynecologist. Bcp can always be an adjunct to any meds your derm prescribes. ...Read moreSee 1 more doctor answer
Don't want to waste my time on a low dose of accutane. Should i ask my dermatologist to raise or from 60-80mgs?
Eventually : An initial one month period of low dose is sometimes done to make sure the medication does not cause any major side effects such as elevated lfts or high cholesterol. It can then be increased to a maximum of 1 mg/kg (60 mg-80 mg for most people) daily as tolerated. The higher dose allows the course to be completed more quickly. ...Read more
Maybe: He/she would need to be satisfied that all other possible rx's for your acne (or a few other skin diseases) haven't or won't work. You'll have to show you are emotionally stable, determined not to become pregnant or drink alcohol, and that you're tough enough. It's the most powerful and effective rx for acne that exists. Go ahead and ask. ...Read more
Are there any dermatologists in Maryland that have experience with prescribing 3 or more courses of Accutane? I am looking to consult with one.
Do you already know: you will need 3 courses of Accutane? Dermatologist are well trained and they will formulate the treatment plan according to individual need. So consult the dermatologist with open mind and you will be an active decision maker in the treatment. ...Read moreSee 1 more doctor answer
I have heard a lot about Accutane and am thinking about visiting my dermatologist and was wondering if there was another drug he might prescribe?
I am 23 and my dermatologist says i need to be on accutane. I've heard stories of women trying to conceive and couldn't after taking accuatne?
My son is 14 is interested in taking Accutane. He has tried a lot of treatments prescribed by his dermatologist. Will this med stunt his growth?
Not if given & dosed: Properly! Should not worry, although it can rarely occur! ...Read more
Yes: The drug is risky unless the patient knows exactly what they are doing. It's wise that only the dermatologists are allowed to prescribe it. ...Read more
My dermatologist put me on Accutane during my fractional resurfacing therapy I found out dat it isnt good but the doc said its fine & i shouldnt worry?
Hi I'm taking accutane for four months now because I had acne then I stopped it since I stopped getting acne but now after 2 months I started getting acne again so my dermatologist suggested me to take for another three months along with chemical peels..
Accutane use!!!: You must be very very careful about the use of Accutane. It is a very potent teratogen (causes serious birth defects) even when you are not taking it because it can be stored in your body's fat and then released. I don't know if you are sexually active but you must must use at least two very effective forms of contraception. Be prepared to consider having an abortion for a malformed fetus!! ...Read more
I am 25 years old male, and my dermatologist recommends taking Accutane for acne treatment. Should i ask my wife to contracept?
What are some alternatives to Accutane. Psychiatrist thinks that it's worsening my Bipolar symptoms, but Dermatologist thinks otherwise. ?
Collaboration: Recommend requesting your dermatologist and your psychiatrist consult with each other to coordinate your care, if they haven't done so already. Between themselves they can hopefully come up with a solution that is mutually acceptable, and produces an outcome resulting in the most benefit with the least risk to your health. ...Read moreSee 1 more doctor answer
Started Accutane 10mg yesterday. today i feel so sad. i feel stress over dermatologist fees and feel life is unfair. why do i have acne?
Speak to the dermato: Since the DR fee is a burden to you, tell the DR. She may wish to cut you a break. Acne in an adult female is hormonal. Some birth control makes it worse, some makes it better. Yaz, (drospirenone and ethinyl estradiol) Orthothicyclin pills (and their generics) are very effective. The antiandrogen spironolactone is excellent and costs $6 a month. 10mg Accutane is a tiny dose but will reduce your acne. You need 3 months to begin to see ...Read moreSee 1 more doctor answer
Is it ok to use neutrogena hydroxy acid exfoliating cleanser while on Accutane ? It is non comedogenic, soap free and dermatologist tested
Yes: Yes you can, provided you don't apply it with an abrasive sponge or anything that can excoriate your skin or exacerbate the exfoliation. ...Read more
Have to be on Accutane for one month maybe 2 months depending on my dermatologist , does it cure acne scars?
Sorry, no.: Accurate reduces acne outbreaks that can lead to new scars, but does not remove or reduce old scars. Scars (caused by any process or injury) are permanent and require other surgical intervention for improvement, such as dermabrasion or laser resurfacing. However, Accutane can lead to increased risks of scarring with surgeries performed within a year or longer after its use, so beware! ...Read moreSee 2 more doctor answers